Missouri, 2011

Flooding in Missouri, June 14 to 16, 2011

June 14 to 16, 2011 · NWS DVN · 2 events in 1 county or zone

Heavy rains on June 13th and 14th resulted in the Des Moines River at St. | |The Des Moines River at St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$375,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains on June 13th and 14th resulted in the Des Moines River at St. Francisville and the Fox River at Wayland going above their respective major flood stage levels.| |The Des Moines River at St. Francisville went above its major flood stage level of 25 feet on June 14 around 1221 pm CDT. It crested around 26 feet around 7 am CDT June 15. It fell below the major flood stage level around 834 pm CDT June 15.

The Fox River at Wayland went above its major flood stage level of 20 feet on June 14 around 147 pm CDT. It crested around 23.09 feet around 649 am CDT June 15. It fell below the major flood stage level around 138 pm CDT June 16.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 14, 2:40 AM CST, 8 hours 41 minutes earlier.

Area forecast discussion, Jun 14, 2:40 AM CST, 8 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 AM CDT TUE JUN 14 2011

.DISCUSSION...
.SHORT TERM...TODAY AND TONIGHT...
ONGOING MCS SHOULD SUBSIDE WITH DIURNALLY WANING LLJ BY MID MORNING
BUT WILL HAVE TO CARRY HIGH POPS UNTIL THEN FOR IMPACTED AREAS.
POTENTIALLY VERY SERIOUS FLASH FLOODING AND AREAL FLOODING SITUATION
SETTING UP ALONG AND SOUTH OF THE HWY 34 CORRIDOR IN FAR SOUTHEAST
IOWA...NORTHEAST MISSOURI AND INTO EXTREME WEST CENTRAL IL. SOME
CONSERVATIVE ESTIMATES OF 3-6+ INCHES OF RAINFALL IN SOME OF THOSE
AREAS OVER PAST 10-14 HRS OR SO. WILL INCLUDE SOME AFTERNOON CHC POPS
FOR THE RIDGE-RIDING VORT/MCV OUT OF NEBRASKA MAKING IT THIS FAR EAST
AND POSSIBLY KICKING UP SOME SCTRD COVERAGE SHOWERS AND STORMS. BUT
THE NEXT MAIN CONVECTIVE SHOW WILL BE TONIGHT AS THE UPSTREAM L/W
TROF CURRENTLY OVER THE ROCKIES SHEARS OUT ACRS THE MO RVR VALLEY
THROUGH WED MORNING WITH SOUTHWESTERLY DIFFLUENT MID AND UPPER LEVELS
SPRAWLING OUT ACRS THE REGION TO ENHANCE DEEP LIFT. SOUTHWESTERLY LLJ
OF 40-50 KTS MAY LOOK TO FEED AN EVEN HIGHER ELEVATED THTA-E RICH
PLUME/EML UP ACRS PORTIONS OF THE CWA TUE NIGHT THAN WHAT IS
CURRENTLY TAKING PLACE EARLY THIS MORNING. THUS UNFORTUNATELY ANOTHER
HEAVY RAIN PRODUCING MCS OR POSSIBLY EVEN AN MCC MAY IMPACT MUCH OF
THE REGION TONIGHT INTO EARLY WED MORNING AND WILL BLANKET THE ENTIRE
CWA WITH CATEGORICAL POPS TONIGHT. WILL WORD HEAVY RAIN POTENTIAL UP
TO HWY 30. THE CURRENTLY PROGGED CONVERGENT RIBBON OF THE LLJ
SUGGESTS TONIGHT HEAVY RAIN AXIS MAY SET UP A COUPLE OF TIERS OF
COUNTIES FURTHER TO THE NORTH TOWARD THE I80 CORRIDOR THAN WHAT IS
CURRENTLY TAKING PLACE. BUT WITH CURRENT FLASH FLOOD AREAS GETTING
HIT SO HARD OVERNIGHT...WILL EXPAND THE CURRENT FLASH FLOOD WATCH
THROUGH 12Z WED AND ADD WARREN COUNTY IL. THERE IS THE POTENTIAL FOR
SOME AREAS OF THE LOCAL CWA TO GET 2-4 INCHES OF NEW RAINFALL
TONIGHT. IF THIS OCCURS IN THE SAME PLACES THAT THE ONGOING TRAINING
IS TAKING PLACE...A VERY SERIOUS FLOODING SITUATION MAY UNFOLD ACRS
FAR SOUTHEAST IOWA...FAR WEST CENTRAL IL AND NORTHEAST MO. ANOTHER
DAY OF SUB GUIDANCE HIGHS.

WEDNESDAY AND THURSDAY...WILL WALK OUT PRECIP TO THE EAST WITH
PASSING WAVE ON WED AND HIGHS MAY NOT GET OUT OF THE 60S IN SOME
LOCATIONS. DRY THU WITH RIDGING...BUT WILL HAVE TO WATCH FOR MORE
NOCTURNAL STORMS FROM THE WEST LATE THU NIGHT.

QUICK LOOK AT THE LONG TERM/FRI THROUGH MONDAY/...WITH UPPER RIDGING
ACRS THE LOWER TO MID MS RVR VALLEY RE-ESTABLISHING TO THE EAST OF
WESTERN CONUS L/W TROFFINESS...RING OF FIRE PATTERN WILL
UNFORTUNATELY LOOK TO DEVELOP ONCE AGAIN FROM THE SOUTHERN PLAINS TO
THE GRT LKS THIS WEEKEND. WILL HAVE TO KEEP MENTIONABLE CHC POPS
ALMOST ALL THE WAY THROUGHOUT THE EXTENDED. BY EARLY NEXT WEEK...THE
MAJORITY OF AREA RIVERS MAY BE IN FLOOD IF ALL OF THIS VERIFIES.

..12..

&&

.AVIATION...
COMPLEX OF THUNDERSTORMS WITH HEAVY RAINFALL AND ISOLATED HAIL TO
CONTINUE TO AFFECT THE KBRL TERMINAL EARLY THIS MORNING WITH MVFR
CIGS AND VSBYS...AND PERHAPS ISOLATED IFR CIGS AND VSBYS IN STRONGER
CELLS.  THIS ACTIVITY TO CONTINUE IN THE AREA UNTIL APPROXIMATELY
15Z...THOUGH IT MAY LEAVE THE KBRL TERMINAL EARLIER THAN THAT.  KMLI
AND KCID ARE ON THE FRINGES OF THIS COMPLEX OF STORMS...AND SHOULD
GET NO WORSE THAN MVFR CIGS AND VSBYS THROUGH ABOUT 12Z THIS MORNING.
 MVFR CIGS MAY LINGER AT ALL THREE SITES WELL INTO THE EARLY TO MID
AFTERNOON.  NEW SHOWER AND THUNDERSTORM DEVELOPMENT EXPECTED LATE
TONIGHT TO AFFECT TONIGHT...BEGINNING AFTER 00Z. KCID...KMLI AND KBRL
THE SITES MOST LIKELY TO BE AFFECTED BY MVFR CIGS AND VSBYS DURING
THE 15/03Z TO 15/12Z TIME FRAME IN TSRA.    ..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DES MOINES-
     HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR HANCOCK-
     HENDERSON-MCDONOUGH-WARREN.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.

&&

LE/12
Hazardous weather outlook, Jun 14, 4:15 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT TUE JUN 14 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-151000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
515 AM CDT TUE JUN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN PRODUCING THUNDERSTORMS TRAINING OVER THE SAME AREAS
OF FAR SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL
ILLINOIS WILL EVENTUALLY WEAKEN AND LIFT NORTH THROUGH MID MORNING.
UNTIL THEN POTENTIALLY HIGH IMPACT AND LIFE THREATENING FLASH
FLOODING WILL CONTINUE SOUTH OF THE HIGHWAY 34 CORRIDOR THROUGH 9 AM
CDT. MANY OF THESE AREAS HAVE ALREADY RECEIVED AS MUCH AS 3 TO 6
INCHES OF RAINFALL OVER THE PAST 12 HOURS. A FEW STORMS MAY ALSO BE
ABLE TO PRODUCE SOME HAIL THROUGH EARLY MORNING.

SCATTERED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE...BUT THE NEXT
MAIN CHANCE FOR WIDESPREAD AND MORE SIGNIFICANT STORMS WILL OCCUR
TONIGHT. SOME OF THESE STORMS MAY BE SEVERE AND PRODUCE LARGE HAIL UP
TO THE SIZE OF QUARTERS OR HALF DOLLARS. A HIGHER IMPACT WILL BE
THE THREAT OF MORE HEAVY RAIN. CURRENT INDICATIONS SUGGEST THAT THE
HEAVY RAIN AXIS TONIGHT MAY BE FURTHER NORTH CLOSER TO THE INTERSTATE
80 CORRIDOR...BUT THE ENTIRE OUTLOOK AREA IS STILL AT RISK FOR
SIGNIFICANT RAINFALL. MANY AREAS MAY GET FROM 1 TO 3 INCHES OF RAIN
BY WEDNESDAY MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHERE
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. AREAS ALONG AND
SOUTH OF A KEOSAUQUA IOWA...TO KEOKUK IOWA AND TO CARTHAGE IN WEST
CENTRAL ILLINOIS WILL BE ESPECIALLY PRONE TO FLASH FLOODING WITH ANY
ADDITIONAL HEAVY RAIN TONIGHT. A FLASH FLOOD WATCH FOR MUCH OF
SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS HAS
BEEN EXTENDED THROUGH WEDNESDAY MORNING.

THE STORM PREDICTION CENTER HAS PLACED AREAS GENERALLY ALONG AND
SOUTH OF A LINE FROM MARENGO IOWA...TO MUSCATINE...AND TO
MONMOUTH ILLINOIS IN A SLIGHT RISK OF SEVERE WEATHER TONIGHT.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY
THOUGH SUNDAY. IT IS TOO SOON TO DETERMINE THE PROBABILITY FOR SEVERE
STORMS DURING THIS PERIOD. BUT MORE OCCURRENCES OF POTENTIALLY HEAVY
RAINFALL WILL AGGRAVATE ANY ONGOING RIVER FLOODING SITUATIONS...OR
CREATE NEW ONES. FLASH FLOODING WILL ALSO BE A CONCERN THROUGH THE
UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT GENERALLY ALONG AND SOUTH
OF THE I80 CORRIDOR. HEAVY RAINFALL REPORTS AND ANY REPORTS OF
FLOODING WOULD BE APPRECIATED.

12

In the hours before

Local storm report, Jun 14, 8:44 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
944 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       3 W KAHOKA              40.42N 91.78W
06/14/2011  M5.30 INCH       CLARK              MO   COCORAHS

0930 AM     HEAVY RAIN       2 WSW KAHOKA            40.41N 91.75W
06/14/2011  M4.75 INCH       CLARK              MO   COCORAHS

0930 AM     HEAVY RAIN       1 E CARTHAGE            40.41N 91.12W
06/14/2011  M1.00 INCH       HANCOCK            IL   COCORAHS

0930 AM     HEAVY RAIN       4 W MONTROSE            40.53N 91.49W
06/14/2011  M2.76 INCH       LEE                IA   COCORAHS

0930 AM     HEAVY RAIN       6 SE WARSAW             40.29N 91.35W
06/14/2011  M6.82 INCH       HANCOCK            IL   COCORAHS

&&

DC
Local storm report, Jun 14, 9:17 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1017 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      LEBANON                 40.73N 92.08W
06/14/2011                   VAN BUREN          IA   LAW ENFORCEMENT

            FLOOD WATERS COVERED SEVERAL ROADS ACROSS VAN BUREN
            COUNTY...ESPECIALLY THE SOUTHWEST TWO THIRDS OF THE
            COUNTY. FLOOD WATERS FORCED THE CLOSURE OF A ROAD IN
            LEBANON...RIVER HAWK DRIVE IN FARMINGTON...HAWK DRIVE IN
            BONEPARTE...AND THE INTERSECTION OF JERSEY AVE AND V56.
            THE DES MOINES RIVER WAS OUT OF ITS BANKS IN DOUDS.

0300 AM     FLASH FLOOD      2 N KEOKUK              40.44N 91.40W
06/14/2011                   LEE                IA   LAW ENFORCEMENT

            FLOOD WATERS FORECED THE CLOSURE OF BELFAST ROAD ALONG
            THE DES MOINES RIVER IN LEE COUNTY. ADDITIONAL FLOODING
            WAS OBSERVED ABOUT 2 MILES NORTH OF KEOKUK.

0500 AM     FLASH FLOOD      KAHOKA                  40.42N 91.72W
06/14/2011                   CLARK              MO   LAW ENFORCEMENT

            WATER COVERING STREETS IN KAHOKA. ROUTE A...ROUTE
            D...ROUTE K...ROUTE NN...AND ROUTE AA ALL CLOSED DUE TO
            FLOODING.

0600 AM     FLASH FLOOD      WARSAW                  40.35N 91.43W
06/14/2011                   HANCOCK            IL   LAW ENFORCEMENT

            NEW WARSAW ROAD IN WARSAW TO ROUTE 400 E WAS CLOSED DUE
            TO FLOOD WATERS.

0800 AM     FLASH FLOOD      AZEN                    40.56N 92.03W
06/14/2011                   SCOTLAND           MO   LAW ENFORCEMENT

            ROUTE H CLOSED.

&&

PHILIP
Local storm report, Jun 14, 9:35 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1035 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            2 E WAYLAND             40.40N 91.54W
06/14/2011                   CLARK              MO   NWS EMPLOYEE

            6 INCHES OF STANDING WATER ON RAMP AT INTERCHANGE OF
            HIGHWAYS 27 AND 136.

&&

DLS
Local storm report, Jun 14, 10:00 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      LEBANON                 40.73N 92.08W
06/14/2011                   VAN BUREN          IA   LAW ENFORCEMENT

            FLOOD WATERS COVERED SEVERAL ROADS ACROSS VAN BUREN
            COUNTY...ESPECIALLY THE SOUTHWEST TWO THIRDS OF THE
            COUNTY. FLOOD WATERS FORCED THE CLOSURE OF A ROAD IN
            LEBANON...RIVER HAWK DRIVE IN FARMINGTON...HAWK DRIVE IN
            BONEPARTE...AND THE INTERSECTION OF JERSEY AVE AND V56.
            THE DES MOINES RIVER WAS OUT OF ITS BANKS IN DOUDS.

1205 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/14/2011  M2.10 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE 905 PM. 0.9 OF THAT SINCE 1005 PM.

1212 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
06/14/2011  M3.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            3.5 INCHES OF RAIN SINCE 945 PM CDT MONDAY EVENING.

0100 AM     FLASH FLOOD      5 E CANTRIL             40.64N 91.98W
06/14/2011                   VAN BUREN          IA   TRAINED SPOTTER

            JERSEY AVE AT THE FOX RIVER BRIDGE IS CLOSED DUE TO
            FLOODING

0100 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
06/14/2011  M5.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAINFALL SINCE 5 PM MONDAY.

0235 AM     HAIL             5 W NORTH ENGLISH       41.52N 92.17W
06/14/2011  M1.00 INCH       IOWA               IA   EMERGENCY MNGR

0300 AM     FLASH FLOOD      2 N KEOKUK              40.44N 91.40W
06/14/2011                   LEE                IA   LAW ENFORCEMENT

            FLOOD WATERS FORECED THE CLOSURE OF BELFAST ROAD ALONG
            THE DES MOINES RIVER IN LEE COUNTY. ADDITIONAL FLOODING
            WAS OBSERVED ABOUT 2 MILES NORTH OF KEOKUK.

0500 AM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
06/14/2011  M3.75 INCH       VAN BUREN          IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0500 AM     FLASH FLOOD      KAHOKA                  40.42N 91.72W
06/14/2011                   CLARK              MO   LAW ENFORCEMENT

            WATER COVERING STREETS IN KAHOKA. ROUTE A...ROUTE
            D...ROUTE K...ROUTE NN...AND ROUTE AA ALL CLOSED DUE TO
            FLOODING.

0538 AM     HEAVY RAIN       W CANTRIL               40.64N 92.07W
06/14/2011  M7.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE NOON ON MONDAY

0600 AM     FLASH FLOOD      WARSAW                  40.35N 91.43W
06/14/2011                   HANCOCK            IL   LAW ENFORCEMENT

            NEW WARSAW ROAD IN WARSAW TO ROUTE 400 E WAS CLOSED DUE
            TO FLOOD WATERS.

0614 AM     HEAVY RAIN       NNW RUTLEDGE            40.31N 92.09W
06/14/2011  E1.00 INCH       SCOTLAND           MO   TRAINED SPOTTER

            OVERNIGHT TOTAL.

0645 AM     HEAVY RAIN       BENTLEY                 40.34N 91.11W
06/14/2011  M1.98 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0646 AM     HEAVY RAIN       LURAY                   40.45N 91.88W
06/14/2011  M6.26 INCH       CLARK              MO   CO-OP OBSERVER

0655 AM     HEAVY RAIN       MEMPHIS                 40.46N 92.17W
06/14/2011  M2.00 INCH       SCOTLAND           MO   CO-OP OBSERVER

0700 AM     HEAVY RAIN       NORTH ENGLISH           41.52N 92.08W
06/14/2011  M0.76 INCH       IOWA               IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       SALEM                   40.85N 91.62W
06/14/2011  M0.76 INCH       HENRY              IA   TRAINED SPOTTER

            24 HOUR RAINFALL.

0700 AM     HEAVY RAIN       MONMOUTH                40.91N 90.64W
06/14/2011  M0.66 INCH       WARREN             IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       LA HARPE                40.58N 90.97W
06/14/2011  M0.65 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       BURLINGTON REGIONAL AIR 40.78N 91.13W
06/14/2011  M0.75 INCH       DES MOINES         IA   ASOS

            24 HOUR TOTAL.

0700 AM     HEAVY RAIN       DONNELLSON              40.64N 91.56W
06/14/2011  M1.35 INCH       LEE                IA   CO-OP OBSERVER

            24 HOUR TOTAL.

0712 AM     HEAVY RAIN       4 SE CANTRIL            40.60N 92.02W
06/14/2011  M5.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            SINCE 5PM

0712 AM     HEAVY RAIN       AUGUSTA                 40.23N 90.95W
06/14/2011  M2.56 INCH       HANCOCK            IL   CO-OP OBSERVER

0748 AM     HEAVY RAIN       1 ESE WASHINGTON        41.30N 91.68W
06/14/2011  M0.68 INCH       WASHINGTON         IA   TRAINED SPOTTER

0800 AM     FLASH FLOOD      AZEN                    40.56N 92.03W
06/14/2011                   SCOTLAND           MO   LAW ENFORCEMENT

            ROUTE H CLOSED.

0805 AM     HEAVY RAIN       5 E CANTRIL             40.64N 91.98W
06/14/2011  M6.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            2.50 INCHES SINCE 1AM. 6.00 INCHES OF 24 HOUR
            PRECIPITATION.

0815 AM     HEAVY RAIN       3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/14/2011  E6.50 INCH       VAN BUREN          IA   TRAINED SPOTTER

            3.70 INCHES OF RAIN SINCE MIDNIGHT. 24 HOUR PRECIPITATION
            IS 6.50 INCHES.

0825 AM     HEAVY RAIN       3 WSW BONAPARTE         40.68N 91.85W
06/14/2011  E6.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

            ESTIMATED AS THE RAIN GUAGE WAS OVERFLOWING.

0840 AM     HEAVY RAIN       CARTHAGE                40.41N 91.14W
06/14/2011  M1.02 INCH       HANCOCK            IL   CO-OP OBSERVER

            24 HOUR TOTAL.

0850 AM     HEAVY RAIN       2 WSW INDUSTRY          40.32N 90.64W
06/14/2011  E0.80 INCH       MCDONOUGH          IL   TRAINED SPOTTER

            24 HOUR TOTAL.

0930 AM     HEAVY RAIN       2 WSW KAHOKA            40.41N 91.75W
06/14/2011  M4.75 INCH       CLARK              MO   COCORAHS

0930 AM     HEAVY RAIN       1 E CARTHAGE            40.41N 91.12W
06/14/2011  M1.00 INCH       HANCOCK            IL   COCORAHS

0930 AM     HEAVY RAIN       3 W KAHOKA              40.42N 91.78W
06/14/2011  M5.30 INCH       CLARK              MO   COCORAHS

0930 AM     HEAVY RAIN       4 W MONTROSE            40.53N 91.49W
06/14/2011  M2.76 INCH       LEE                IA   COCORAHS

0930 AM     HEAVY RAIN       6 SE WARSAW             40.29N 91.35W
06/14/2011  M6.82 INCH       HANCOCK            IL   COCORAHS

1030 AM     FLOOD            2 E WAYLAND             40.40N 91.54W
06/14/2011                   CLARK              MO   NWS EMPLOYEE

            6 INCHES OF STANDING WATER ON RAMP AT INTERCHANGE OF
            HIGHWAYS 27 AND 136.

&&

PHILIP
Special weather statement, Jun 14, 10:12 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1112 AM CDT TUE JUN 14 2011

IAZ067-076>078-087>089-ILZ015-024-141715-
WASHINGTON IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
DES MOINES IA-MERCER IL-ROCK ISLAND IL-
1112 AM CDT TUE JUN 14 2011

...SCATTERED THUNDERSTORMS POSSIBLE WITH SMALL HAIL THROUGH 1 PM...

AT 11 AM CDT...A BROKEN BAND OF THUNDERSTORMS EXTENDED FROM NEAR
SIGOURNEY IOWA EAST TO JUST WEST OF ALEDO ILLINOIS MOVING GENERALLY
EAST AT 15 TO 20 MPH. SOME OF THE STRONGEST STORMS MAY PRODUCE SMALL
PEA SIZED HAIL WITH ISOLATED STONES UP TO THE SIZE OF DIMES TO
PENNIES.

&&

LAT...LON 4151 9241 4151 9153 4143 9149 4142 9137
      4138 9137 4133 9099 4132 9044 4106 9044
      4107 9094 4093 9096 4082 9109 4070 9111
      4072 9121 4081 9141 4081 9172 4090 9172
      4090 9218 4115 9219 4117 9241
Local storm report, Jun 14, 10:33 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1133 AM CDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       2 WNW KEOKUK            40.42N 91.44W
06/14/2011  M4.50 INCH       LEE                IA   TRAINED SPOTTER

&&

DC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Clark

When
June 14, 11:21 AM CST to June 15, 7:34 PM CST
Where
Clark County, 2.95 mi NW of Anson to 3.34 mi NE of Gregory Lndg
Cause
Heavy Rain
Property damage
$125,000
Reported by
River/Stream Gage
Coordinates
40.610, -91.810

The Des Moines River at St. Francisville went above its major flood stage level of 25 feet on June 14 around 1221 pm CDT. It crested around 26 feet around 7 am CDT June 15. It fell below the major flood stage level around 834 pm CDT June 15.

Flood, Clark

When
June 14, 12:47 PM CST to June 16, 12:38 PM CST
Where
Clark County, 9.67 mi WNW of Anson to 4.22 mi NW of Luray
Cause
Heavy Rain
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
40.610, -91.950

The Fox River at Wayland went above its major flood stage level of 20 feet on June 14 around 147 pm CDT. It crested around 23.09 feet around 649 am CDT June 15. It fell below the major flood stage level around 138 pm CDT June 16.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324335, 324337.